Skip to Content

Benign Essential Tremor - Is there a medication that does not cause fatigue?

Responses (2)

Marvell 5 Oct 2009

The link below has list of medicines which are used in Benign Essential Tremor. Some have reviews as well. Your doctor may need to find one medicine that cause less side effects and perhaps try to adjust the dose so that you experience less fatigue.

https://www.drugs.com/condition/benign-essential-tremor.html

* Propranolol, a drug that blocks the action of stimulating substances called neurotransmitters, particularly those related to adrenaline
* Primidone, an antiseizure drug that also controls the function of some neurotransmitters

The drugs can have significant side effects.

Side effects of propranolol include:

* Fatigue
* Nose stuffiness
* Shortness of breath (people with asthma should not use this drug)
* Slow heart beat

Side effects of primidone include:

* Drowsiness
* Difficulty concentrating
* Nausea
* Problems with walking, balance, and coordination

Other medications that may reduce tremors include:

* Antiseizure drugs such as gabapentin and topiramate
* Mild tranquilizers such as alprazolam or clonazepam
* Blood pressure drugs called calcium-channel blockers such as flunarizine and nimodipine.

Have you tried most of these medicines?

http://www.nlm.nih.gov/medlineplus/ency/article/000762.htm

Steelersfan1214 2 Dec 2009

Hi I have essential tremor in my left hand. I also have RSD/CRPS but the doctors cannot connect the 2 even though I think they are related. Tremors also run in my family. In the past couple of months the hand tremors became so bad that I basicaly stopped using my left hand altogether to avoid embarrassment. I hated being in public, signing my name, trying not to spill my drink/food all over myself. Its very humiliating. My doctor put me on Tenormin(Atenolol) and it does not make me drowsy. I take a low dose 25mg per day. I can sure tell when I forget to take the dose. I usually take it in the a.m. You may want to talk to your doc about this medication, it sure has made a difference in my life. The tremors have not completely stopped but I can enjoy dining out again. If you don't mind me asking what body part does your tremor effect? All of my family has the hand tremors. I've about gouged my eyes out even trying to put on my mascara! It has made a difference. God Bless and please feel free to contact me anytime. Hope this helps.

woodking 15 Sep 2012

Benign Essential Tremor is basically a disorder of the nervous system in which a patient experiences rhythmic shaking and it can affect any part of your body. In this sort of disorder the shaking usually occurs in the hands therefore it is known as the tremor of hands. It gets very difficult to perform even the easiest routine tasks like drinking water, eating, driving, writing, shaving or other activities that involve major participation of your hands. It is not a very hazardous medical condition but it does get worse with time therefore needs immediate medical supervision so that the disaster can be avoided.
Natural herbs clinic

spectrekitty 21 Mar 2014

I know what you mean about the mascara!

I'm going to go look up Tenormin/Atenolol now...

Drugs.com free discount card

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions